Hi! This is a pregnancy related question. I had sex on 30 January.


Q: Hi!
This is a pregnancy related question. I had sex on 30th of January, the fifth day after my period ended (got my period on the 20th of January) however the condom ripped and I took a Plan B pill roughly 12 hours after the incident. According to my period tracker app, I was fertile on 30th, but I wasn't supposed to ovulate until the 3rd of February. Now one week later after taking the plan b pill, I have gotten what is to seem like my period on February 5th and I have been bleeding for 4 days now...my period wasn't supposed to come for another week or so, so was it the pill making it come so early? Could I be pregnant? What does this all mean? Just trying to have a sense of peace. Thanks!


A:   Emergency contraceptive pills can often disrupt your menstrual cycle and cause the period to start early. You did the right thing by using an emergency contraceptive pill after you discovered that the condom ripped.
With correct usage, these pills are nearly 90 percent effective in thwarting a possible pregnancy. The possibility of a pregnancy seems low especially since you have had a period again.
You could just doubly check by just taking a home pregnancy test anytime now. Its an easy to perform, urine based test that tests for the presence of the pregnancy hormone in your body fluids. Just follow the manufacturer's instructions and you should be able to relieve yourself of all you tensions regarding the same.

Related Q&A

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently used Encare as a contraceptive, but I was not able to put it into the cervix properly, so I just left it i...

Q: Would the morning after be worth getting if engaged in unprotected sex approx 9 or 10 days after getting a positive o...

Q: Is it normal having vaginal bleeding after taking Postinor 1 tablet? I take the tablet five days ago and bleeding is ...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon